MAUDE Adverse Event Report: CHOCIESPINE, LLC CHOICESPINE, AMBASSADOR; AMBASSADOR SCREW, VSD 4.9X14

CHOCIESPINE, LLC CHOICESPINE, AMBASSADOR; AMBASSADOR SCREW, VSD 4.9X14
Model Number 05-100-07-4014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through engineering investigation using the information and imaging provided, it was determined that the backed-out screw is possibly due to incorrect usage of the screw lock (cam), failure of the screw lock (cam), or insufficient bone purchase.A true definitive root cause could not be determined.As shown in the ambassador surgical technique guide, it is advised to ensure the cam is rotated between 45 and 90°.Visual confirmation of the cam orientation will confirm appropriate functionality of the cam driver with torque limiting handle.
 
Event or Problem Description
Patient underwent a 1 level, c6 anterior cervical corpectomy procedure in which another company's corpectomy cage and the ambassador plate were used.At the patient's 4-month postop follow-up visit, the patient reported a recent fall and x-rays revealed that an ambassador screw migrated anteriorly out of the c5 vertebral body.Dr.Weisenthal commented that the corpectomy cage could have been about 2mm shorter which would have allowed him to seat it further.The patient was asymptomatic, but dr.Weisenthal was concerned with the patient's prognosis and decided to take the patient back for a 2nd surgery in which he did an acdf at the c4/5 level, placed an anterior cervical plate from c4 to c7, and did a posterior cervical fusion from c4 to t1.He utilized tiger shark c for the c4/5 interbody, a 3-level ambassador plate, and a competitive company for the posterior cervical screw system.

Brand Name
CHOICESPINE, AMBASSADOR
Common Device Name
AMBASSADOR SCREW, VSD 4.9X14
Manufacturer (Section D)
CHOCIESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key16586791
Report Number3005819474-2023-00005
Device Sequence Number20064952
Product Code KWQ
UDI-Device Identifier10885862269485
UDI-Public10885862269485
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-100-07-4014
Device Catalogue Number05-100-07-4014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale